Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 31, 2005, 4:59 PM MST for Pima County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 4:59 PM MST (23:59 UTC)
- Expired
- Jul 31, 2005, 6:00 PM MST
- In force
- 61 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 24 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 12.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 010002 FFWTWC AZC019-010200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 459 PM MST SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 700 PM MST * AT 457 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL SOUTHEAST OF TUCSON BETWEEN INTERSTATE 10 AND CORONA DE TUCSON. THE THUNDERSTORMS WERE MOVING WEST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORONA DE TUCSON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3195 11093 3193 11070 3217 11071 3213 11088 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 010036 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 529 PM MST SUN JUL 31 2005 AZC019-010200- PIMA AZ- 529 PM MST SUN JUL 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING LIGHT TO MODERATE RAIN IN FAR SOUTHEAST TUCSON. THE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF VAIL... MOVING WEST AT 10 MPH. ALTHOUGH THE THUNDERSTORM WAS DISIPATING... RADAR INDICATES THIS STORM PRODUCED BETWEEN ONE AND TWO INCHES OF RAINFALL IN THE LAST HOUR IN AREA BOUNDED BY INTERSTATE 10... HOUGHTON ROAD AND SAHUARITA ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3195 11093 3193 11070 3217 11071 3213 11088 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:20 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 31, 2:20 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 31 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. AN UPPER LEVEL DISTURBANCE MOVING OFF THE GULF OF MEXICO INTO NORTHERN MEXICO MAY BRING SLIGHTLY DRIER AIR INTO THE REGION AHEAD OF IT ON MONDAY...BUT MOISTURE WILL OTHERWISE REMAIN PLENTIFUL FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEKEND. && .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED A VERY DISTINCTIVE SWIRL TO THE CLOUDS THAT...AS OF 1 PM...WAS MOVING SLOWLY TO THE W-NW THROUGH CENTRAL PIMA COUNTY. THICKER CLOUD COVER OVER ERN PIMA/SANTA CRUZ COUNTIES FROM THIS MORNING HAD ERODED AWAY AND LEFT A RATHER STABLE ATMOSPHERE IN PLACE BUT IS SLOWLY STARTING TO FILL IN. AS OF 2 PM...DEVELOPMENT HAS BEEN ON THE PERIPHERY OF THE MCV WITH CROSS SECTIONS SHOWING THAT THE STORMS ARE RAINERS. THUS MAIN CONCERN TODAY IS POTENTIAL FOR FLASH FLOODING FROM HEAVY RAINS DUE TO TROPICAL AIR MASS IN PLACE. HAVE BEEN CONSIDERING A FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARIZONA ESPECIALLY FOR WESTERN COCHISE/ERN PIMA/SANTA CRUZ COUNTIES SINCE THESE AREAS RECORDED ONE TO TWO INCHES ON SATURDAY. STILL CANT RULE OUT AN ISOLATED WET MICROBURST OR TWO LATER THIS AFTERNOON/EARLY EVENING. MOVEMENT OF STORMS A BIT MORE QUICKER THAN SATURDAY. SOME ACTIVITY WILL BE LINGERING OVERNIGHT WITH ANOTHER ACTIVE DAY ON MONDAY...EVEN THOUGH MODELS ARE INDICATING SOME DRIER AIR WILL ADVECT IN FROM THE EAST. BUT THE LOW-LEVELS WILL REMAIN MOIST ENOUGH TO KEEP MENTION OF SCATTERED AFTERNOON/EVENING ACTIVITY. WILL KEEP STANDARD MONSOON FORECAST...WITH SOME DAY-TO-DAY VARIABILITY IN TEMPERATURES AND AREAL COVERAGE...IN THE EXTENDED. && .FIRE WEATHER...PLENTIFUL MOISTURE WILL RESULT IN HIGH RH VALUES THROUGH MONDAY...PARTICULARLY AT NIGHT. THE LIKELIHOOD OF WETTING RAINS SEEMS PRETTY GOOD TODAY...WITH BEST CHANCES IN FIRE WEATHER ZONE 148. RAINFALL COVERAGE MAY BE REDUCED ON MONDAY...BUT OTHERWISE A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED WITHIN THE CWA AND ARE EXPECTED TO MOVE INTO THE VACINITY OF ALL THREE TAF FORECAST POINTS BY LATE AFTERNOON. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE EVENING BEFORE CONDITIONS BEGIN TO CALM TONIGHT. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 31, 12:15 PM MST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST SUN JUL 31 2005 AZZ033>035-010700- COCHISE COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1215 AM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ...COCHISE AND EASTERN PIMA COUNTIES IN ARIZONA .DAY ONE...TODAY SYNOPSIS...CONDITIONS SEEM SIMILAR TO YESTERDAY...HOWEVER THERE ARE SOME DIFFERENCES. CLOUD COVER IS SLOWLY BURNING AWAY...AND SUNSHINE MAY BE ABLE TO PEEK IN BY AFTERNOON. THIS...COUPLED WITH AN ATMOSPHERE MORE UNSTABLE THAN IT WAS 24 HOURS AGO...MAY GIVE RISE TO ISOLATED INSTANCES OF STRONG WINDS OR HAIL. LIKE YESTERDAY...HOWEVER...THE PREDOMINANT THREAT IS WITH HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT SAW SIGNIFICANT RAINFALL YESTERDAY. DISCUSSION...KTUS SOUNDING FOR THIS MORNING CAME IN VERY SIMILAR TO ITS PRECURSOR OF 24 HOURS AGO. THE ONLY SIGNIFICANT DIFFERENCE BEING THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE. THOUGH CLOUD COVER WAS WIDESPREAD THIS MORNING...IT IS STARTING TO BURN OFF. ENERGY FROM PEEKS OF SUNSHINE THIS AFTERNOON COUPLED WITH ENERGY ALREADY AVAILABLE FROM THE UNSTABLE ATMOSPHERE WILL NO DOUBT ASSIST STORM DEVELOPMENT AND MAY GIVE RISE TO ISOLATED STORMS WITH GUSTY WINDS OR HAIL THREAT. PREDOMINANT THREAT REMAINS TO BE FLASH FLOODING. GIVEN NO CHANGE IN PRECIPITABLE WATER VALUES AS WELL AS TAKING INTO ACCOUNT YESTERDAYS RAINFALL...LOCATIONS THAT SAW SIGNIFICANT RAINS YESTERDAY SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING TODAY IF THEY SEE ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. THE CHANCE WILL BE SOMEWHAT ELEVATED MONDAY AND/OR TUESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029>032-010700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1215 PM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REMAINDER OF SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...CONSIDERABLE MOISTURE CONTINUES TO FEED NORTH INTO THE PINAL...GRAHAM...GREENLEE AND WESTERN PIMA COUNTIES SANTA CRUZ... COCHISE...AND EASTERN PIMA COUNTIES. ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING ALONG THE MOGOLLON RIM AND THE ARIZONA/NEW MEXICO BORDER WILL INCREASE INTO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHILE THERE IS A RISK FOR STRONG WINDS AND HAIL TODAY DUE TO A SLIGHTLY MORE UNSTABLE ATMOSPHERE...THE PREDOMINANT THREAT IS FROM HEAVY RAIN AND ISOLATED FLASH FLOODING. DISCUSSION...ACCORDING TO SATELLITE IMAGERY...MOST OF THE MORNING...WHILE NOT CLOUDLESS...SAW LESS CLOUDS THAN EASTERN PIMA...COCHISE AND SANTA CRUZ COUNTIES. THIS ALLOWED SOME DEGREE OF SUNSHINE IN...ADDING MORE ENERGY TO AN ATMOSPHERE SLIGHTLY MORE UNSTABLE THAN YESTERDAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE ARIZONA NEW MEXICO BORDER AND ALONG THE RIM AS WELL. MOVEMENT IS PREDOMINANTLY TO THE NORTHWEST AT 10 TO 15 MPH. THE RISK FOR GUSTY WINDS AND HAIL IS SLIGHTLY INCREASED FROM YESTERDAY...HOWEVER HEAVY RAINFALL REMAINS THE PREDOMINANT THREAT FOR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED MONDAY AND/OR TUESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMR/PYTLAK
In the hours before
Local storm report, Jul 31, 4:43 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
443 PM MST SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 21 E GREEN VALLEY 31.89N 110.65W
07/31/2005 0.75 INCH PIMA AZ TRAINED SPOTTER
AT CORONA DE TUCSON.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.